전자담배용 니코틴 원액 음독 후 발생한 심정지 1례
A Case Report of Cardiac Arrest Following Intentional Ingestion of Liquid Nicotine for Electronic Cigarette
2
조회
0
다운로드
3
인용
0
참고문헌
키워드
초록
Acute nicotine poisoning by liquid nicotine for electronic cigarettes is becoming an increasing problem worldwide. On the other hand, there are no regulations regarding its concentration, container or labelling in Korea. This is the first case of a cardiac arrest after liquid nicotine ingestion that was confirmed by plasma nicotine detection in Korea. A 34-year-old male was found with a cardiac arrest at home by the emergency medical services crew, and had a return of spontaneous circulation after 27 minutes of cardio-pulmonary resuscitation. The cause of his cardiac arrest was suspected to be acute nicotine poisoning by the ingestion of liquid nicotine. Toxicology analysis of the National Forensic Service confirmed plasma nicotine, and the pharmacokinetic estimated average concentration of plasma nicotine at the time of the cardiac arrest was 29.7 mg/L, a lethal dose. He was hospitalized for further treatment, but was discharged after 20 days without any improvement. Considering the strong toxicity of nicotine, appropriate policy decisions are required for sales and distribution.
Abstract
Acute nicotine poisoning by liquid nicotine for electronic cigarettes is becoming an increasing problem worldwide. On the other hand, there are no regulations regarding its concentration, container or labelling in Korea. This is the first case of a cardiac arrest after liquid nicotine ingestion that was confirmed by plasma nicotine detection in Korea. A 34-year-old male was found with a cardiac arrest at home by the emergency medical services crew, and had a return of spontaneous circulation after 27 minutes of cardio-pulmonary resuscitation. The cause of his cardiac arrest was suspected to be acute nicotine poisoning by the ingestion of liquid nicotine. Toxicology analysis of the National Forensic Service confirmed plasma nicotine, and the pharmacokinetic estimated average concentration of plasma nicotine at the time of the cardiac arrest was 29.7 mg/L, a lethal dose. He was hospitalized for further treatment, but was discharged after 20 days without any improvement. Considering the strong toxicity of nicotine, appropriate policy decisions are required for sales and distribution.
참고문헌 (14)
- Protano C, "Secondhand smoke exposure generated by new electronic devices(IQOS(R)and e-cigs)and traditional cigarettes : submicron particle behaviour in human respiratory system", Ann Ig, 28, pp.109~112 (2016)
- Kennedy RD, "Global approaches to regulating electronic cigarettes", Tob Control, 26, pp.440~445 (2017)
- Raymond BH, "The Nicotine Content of a Sample of Ecigarette Liquid Manufactured in the United States", J Addict Med, 12, pp.127~131 (2018)
- Ordonez JE, "Electronic cigarette exposures reported to Texas poison centers", Nicotine Tob Res, 17, pp.209~211 (2015)
- Kim S, "Variations in label information and nicotine levels in electronic cigarette refill liquids in South Korea : regulation challenges", Int J Environ Res Public Health, 12, pp.4859~4868 (2015)
- Chen BC, "Death following intentional ingestion of e-liquid", Clin Toxicol(Phila), 53, pp.914~916 (2015)
- Kamboj A, "Pediatric Exposure to E-Cigarettes, Nicotine, and Tobacco Products in the United States", Pediatrics, 137 (2016)
- 최지운, "전자담배 용액의 피하 주사에 의한 급성 니코틴 중독 1례", 대한임상독성학회지, 15(1), pp.60~64 (2017), 대한임상독성학회[DOI]
- 박은정, "The Emerging Method of Suicide by Electronic Cigarette Liquid: a Case Report", Journal of Korean Medical Science, 33(11), pp.1~5 (2018), 대한의학회
- Sommerfeld K, "Intravenous and oral suicidal e-liquid poisonings with confirmed nicotine and cotinine concentrations", Forensic Sci Int, 262, pp.e15~e20 (2016)
- Maina G, "Transdermal nicotine absorption handling e-cigarette refill liquids", Regul Toxicol Pharmacol, 74, pp.31~33 (2016)
- Lardi C, "Complex suicide with homemade nicotine patches", Forensic Sci Int, 236, pp.e14~e18 (2014)
- Morley S, "Death from Ingestion of E-Liquid", J Emerg Med, 53, pp.862~864 (2017)
- Kim JW, "Liquid Nicotine Toxicity", Pediatr Emerg Care, 31, pp.517~521 (2015)
